MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS ADVANCE HIP SUPPORT - MED W/PAD; TABLE, OPERATING-ROOM, ELECTRICAL

ALLEN MEDICAL SYSTEMS ADVANCE HIP SUPPORT - MED W/PAD; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number F-71305
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are two patients impacted by the user report which was submitted by (b)(6).The distributor dico notified hillrom of patient #1 details on 13 oct 2020.Patient #2 details were received by dico on 10 nov 2020 as they were included in the user report and this was communicated to hillrom on 11 nov 2020.(hillrom internal incident numbering patient #1 (b)(4) and patient #2 (b)(4)) this mdr will address patient #2 and a separate mdr will be filed for patient #1.The customer reported that increased pressure in the chest of the patient after surgery led to potassium level elevation and rhabdomyolysis.The advance support (allen advance hip support ¿ med w/pad) is designed to position and support the patient¿s chest in a variety of surgical procedures including, but not limited to spine surgery in prone position.These devices are intended to be used by healthcare professionals within the operating room setting.Patient #2: the customer reports the patient's chest was too low compared to the hip positioning,.It was reported patient had higher pressure on the chest during an elective three level fixation surgical procedure.Patient recovered and discharged.It is noted that the 36 year old patient's prior medications were lyrica and tramadol but therapeutic purpose was not provided.Additional details on the patient¿s past medical history were not provided.It was reported that the patient had an increase in potassium (4.0 to 6.8) intraoperatively) and creatinine kinase level of 5532 post operatively, but the date, times of measurements, and sequence leading to the event were not provided.The patient reportedly received insulin-glucoses infusion and forced alkaline diuresis but details of dosage, date and time were not provided.Patient was reported to be in prone position for the 6.5 hour surgical procedure and the patient had red indurations on chest and forehead.The customer reported the patient is placed like a banana with the nates (buttock) at the top.Patient positioning depends on the type of surgical procedure with a goal of providing accessibility to the surgical site, anesthesia accessibility to the patient all while preventing tissue or musculoskeletal injury to the patient.Positioning should allow for the patient to remain in a neutral alignment without extreme rotations or extensions.It is unknown if the medium hip support pad device caused or contributed to the reported high pressure on the chest.A reddened area of the skin is the first symptom of pressure on your skin, a warning signal.Once the pressure is removed, the redness fades and no damage has occurred.Elevated potassium and creatinine levels are considered life threatening and required intervention (forced alkaline diuresis) to prevent permanent impairment.Based on the information provided at the time of this assessment, the reported injury of chest pressure, elevated potassium and elevated creatinine kinase this incident is considered a reportable serious injury/ serious deterioration of health.As per the device instructions for use (ifu) ¿ the techniques detailed in this manual are only manufacturer¿s suggestions.The final responsibility for patient care with respect to this device remains with the attending physician.Additionally, as part of equipment setup and use instructions in the ifu the user is required to select the proper sized hip pad for the patient.No malfunction of the device was identified.As per clinical assessment, the clinical conditions reported by the customer for patient #2 were assessed as serious injury/serious deterioration of health.No further actions are required at the moment.
 
Event or Problem Description
The customer reported that increased pressure in the chest of the patient after surgery led to potassium level elevation and rhabdomyolysis.This event stems from a user incident report notified to hillrom (via distributor dico) by the (b)(4) medicines agency on 10 nov 2020.Hillrom has logged a complaint and determined that this is a reportable event under current regulations.

Brand Name
ADVANCE HIP SUPPORT - MED W/PAD
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
MDR Report Key11565046
Report Number3010216206-2021-00002
Device Sequence Number2955834
Product Code GDC
UDI-Device Identifier00615521013196
UDI-Public615521013196
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberF-71305
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient Weight97